Alert archive / Kentucky / Flash Flood Warnings in 2005
Flash Flood Warning 28, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 19, 2005, 6:41 AM EDT for Martin County, Pike County, Kentucky. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 6:41 AM EDT (10:41 UTC)
- Expired
- Aug 19, 2005, 12:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Martin County, KY, Pike County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 7:40 AM EDT | FLASH FLOOD | Hatfield Station, KY | MOBILE HOME AT ELEVATION 9 FEET ABOVE LICK FORK HAS WATER INSIDE TRAILER. LICK FORK HAS FLOODED ROADWAY WITH CARS WASHING DOWN HIGHWAY. HWY 468 HAS BIG TREE WASHED ACROSS ROAD. |
| Aug 19, 8:00 AM EDT | FLASH FLOOD | Coalpoint, KY | INTERSECTION OF HWY 2032 AND 1939 PERSON STRANDED IN CAR BY HIGH WATER. RESCUED. |
| Aug 19, 8:15 AM EDT | FLASH FLOOD | Inez, KY | COUNTYWIDE FLOODING WITH NUMEROUS ROADS IMPASSABLE AND CLOSED. COMMUNITIES INCLUDED ARE BLACKWALD, FROGPOND, BEAUTY, WOLFCREE, WHITE OAK, ROCKHORSE, PIGEON ROOST, SETZER BRANCH, AND CRUM BRANCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 191047
FFWJKL
KYC159-195-191645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
641 AM EDT FRI AUG 19 2005
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARTIN COUNTY IN NORTHEAST KENTUCKY
PIKE COUNTY IN SOUTHEAST KENTUCKY
* UNTIL 1245 PM EDT
* AT 638 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM WELLS
TO CONDER TO JAMBOREE...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF INEZ TO WILLIAMSON TO 13 MILES SOUTHWEST OF GILBERT
CREEK. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 25 MPH.
* THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR...
BRADBURY AND INEZ BY 650 AM EDT
ANDY BY 700 AM EDT
LOVELY...BEAUTY...BELFRY BY 705 AM EDT
COALPOINT AND PILGRIM BY 710 AM EDT
BOARD TREE BY 715 AM EDT
BASINS AFFECTED IN MARTIN COUNTY INCLUDE OLD ROAD FORK...WALNUT FORK...AS
WELL AS PIGEONROOST FORK. BASINS IN PIKE COUNTY MOST AFFECTED ARE SWINGE
CAMP BRANCH AND BIG CREEK.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES OR MORE ARE POSSIBLE IN THE WARNED
AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3794 8283 3764 8246 3741 8214 3746 8192
3770 8224 3800 8261
$$
ABE2 follow-up statements
000
WGUS73 KJKL 191233
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
830 AM EDT FRI AUG 19 2005
KYC159-195-191645-
MARTIN KY-PIKE KY-
830 AM EDT FRI AUG 19 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1245 PM EDT FOR PIKE AND
MARTIN COUNTIES...
AT 820 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING CONTINUING THROUGH MUCH OF MARTIN COUNTY AND NORTHEAST PIKE
COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH ARE POSSIBLE IN
THE WARNED AREA THROUGH THE NEXT HOUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3780 8255 3764 8246 3738 8220 3753 8197
3755 8211 3769 8230 3792 8247
$$
GREIF000
WGUS73 KJKL 191544
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1143 AM EDT FRI AUG 19 2005
KYC159-195-191553-
MARTIN KY-PIKE KY-
1143 AM EDT FRI AUG 19 2005
...THE FLASH FLOOD WARNING FOR PIKE AND MARTIN COUNTIES IS
CANCELLED...
AT 1140 AM EDT LOCAL LAW ENFORCEMENT REPORTED THAT THE FLOOD WATERS
HAD RECEDED IN PARTS OF PIKE AND MARTIN COUNTY. AS A RESULT...THE
FLASH FLOOD WARNING IS CANCELLED.
LAT...LON 3780 8255 3764 8246 3738 8220 3753 8197
3755 8211 3769 8230 3792 8247
$$
GREIFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:25 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 19, 3:25 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 325 AM EDT FRI AUG 19 2005 .DISCUSSION... SHORT TERM (TODAY THROUGH SATURDAY)...UPPER LEVEL RIDGE CENTERED OVER THE SE US WILL STRENGTHEN TODAY AND TOMORROW WITH SWRLY FLOW HELPING TO ADVECT WARM TEMPS AND AMPLE MOISTURE INTO THE AREA. RELEIF IS IN SIGHT HOWEVER AS A SHORTWAVE DIVING INTO THE SRN CANADIAN PRAIRIE PROVINCES CONTINUES EWARD KNOCKING DOWN HEIGHTS (AND TEMPS) OVER MOST OF THE NRN US INTO THE UPCOMING WORK WEEK. EARLY THIS MORNING A WEAK BOUNDARY IS EVIDENT OVER THE NRN PORTION OF THE CWA AND SHRA/TSRA ARE MOVING SE ALONG THIS WITH MORE UPSTREAM OVER THE OH VALLEY. EXPECT MOST OF THE UPSTREAM ACTIVITY TO TRACK MORE E THAN S BUT WITH THIS BOUNDARY NEARBY TODAY AND A MOIST UNSTABLE AIRMASS OVERHEAD FELT COMPELLED TO RAISE POPS UP TO MAV MOS GUIDANCE (50 POP NE/30 POP SW) FOR TODAY TAPPERING DOWN TONIGHT AS BOUNDARY SHIFTS TO THE NE. NO REAL SIGNIFICANT TRIGGERS AROUND ON SAT SO WILL KEEP LOW CHANCE POPS TO ACCOUNT FOR EXPECTED DIURNALLY DRIVEN CONVECTION. TEMPS ARE A TOUGH FORECAST TODAY WITH THE POSSIBILITY OF CONVECTION HOLDING TEMPS DOWN IN SOME LOCATIONS. WILL KNOCK A DEGREE OR TWO OFF OF INHERITED FORECAST DUE TO INCREASED POPS BUT WILL STILL STAY ABOVE MAV MOS GUIDANCE AS H85 TEMPS SUPPORT TEMPS 90 TO 95. SIMILAR H85 TEMPS TOMORROW WITH LESS CONVECTION AROUND SHOULD HELP TEMPS GET A FEW DEGREES WARMER AND INHERITED GRIDS HAD THIS PAINTED WELL. HEAT INDEX VALUES WILL APPROACH OR EXCEED 100 DEGREES OVER MUCH OF THE AREA LATER TODAY AND AGAIN TOMORROW AFTERNOON AND WILL CONTINUE TO HIGHLIGHT THIS IN THE HWO AND ZONES. WILL GO WITH PERSISTANCE FOR OVERNIGHT LOWS GENERALLY IN THE 70 TO 75 DEGREE RANGE EACH NIGHT. EXTENDED (SATURDAY NIGHT THROUGH THURSDAY)...FRONT IS PROGGED TO MOVE THRU THE AREA OVERNIGHT SAT AND GENERALLY FOLLOWED THE GFS FOR TIMING. MODELS ARE NOT REAL ENTHUSIASTIC WITH QPF WITH THE FRONT AND IT IS COMING THRU AT AN UNFAVORABLE TIME OF DAY FOR CONVECTION BUT THERE SHOULD BE A FAIRLY SOLID LINE OF SHRA/TSRA ASSOCIATED WITH IT. LARGE SURFACE HIGH SETTLES IN THRU THE REMAINDER OF THE WEEK. ONLY FLY IN THE OINTMENT MAY BE SOME LOW LEVEL MOISTURE AND VORTS COMING DOWN IN THE NRLY FLOW AND DID UP SKY GRIDS A LITTLE MON BUT P/C SHOULD COVER IT. TEMPS ON SUN WERE BUMPED UP A FEW DEGREES AS BULK OF COOLER AIR DOESN/T COME IN UNTIL A SECONDARY COLD FRONT MOVES THRU SUN NIGHT/EARLY MON. REMAINDER OF THE EXTENDED LOOKED GREAT AND MADE NO CHANGES. && .PREV DISCUSSION... 936 PM EDT THU AUG 18 2005 00Z SURFACE ANALYSIS SHOWS WARM FRONT ACROSS SOUTHERN MI AND NORTHERN OHIO. SURFACE BOUNDARY ALSO EVIDENT NEAR OHIO RIVER IN NORTHEAST KY. LATEST SATELLITE SHOWS CONVECTION DEVELOPING PAST COUPLE OF HOURS ACROSS NORTHERN MO IN THE VICINITY OF COLD FRONT. CONVECTION HAS EXITED EASTERN KENTUCKY. POSSIBLE MCS DEVELOPMENT OVER MISSOURI TONIGHT...BUT THIS WOULD TRACK EAST ACROSS IL AND INDIANA...NOT AFFECTING ERN KY. WITH BOUNDARY STILL IN OUR VICINITY HAVE DECIDED TO LEAVE A 20 POPS FOR TONIGHT RATHERN THAN DROP THE MENTION COMPLETELY. UPDATED GRIDS AND RELATED PRODUCTS HAVE BEEN ISSUED. WILL UPDATE THE HWO SHORTLY. 315 PM EDT THU AUG 18 2005 SHORT TERM...(TONIGHT THROUGH SUNDAY) PASSING S/WS IN ZONAL FLOW ALONG WITH QUASI-STATIONARY FRONTAL BOUNDARY DRAPED FROM S IL THROUGH E TN...HAS BEEN A BREEDING GROUND FOR CONVECTIVE COMPLEXES. FIRST ONE IS JUST ABOUT OUT OF THE AREA IN THE EAST...HOWEVER SECONDARY LINE IS INFILTRATING FROM WESTERN KY WITH INSTABILITY CONVECTION FORMING OUT AHEAD OF IT. NAM CONTINUES TO HANDLE THINGS INCONSISTENTLY AND HAVE CONTINUED TO FAVOR THE GFS. HAVE THEREFORE CONTINUED TO RUN WITH 50 POP THROUGH THE EARLY EVENING TO ACCOUNT FOR THE APPROACHING LINE. UPPER RIDGING IN RESPONSE TO AMPLIFYING TROUGH ENTERING THE NORTHERN PLAINS WILL LEAD TO HOT AND MUGGY CONDITIONS OUT AHEAD OF APPROACHING COLD FRONT. WITH PLENTY OF LOW LEVEL MOISTURE AND MCSS TRAVERSING NORTH...HARD NOT TO GO WITH AT LEAST DIURNALLY DRIVEN 30 POPS THROUGH THE SATURDAY TIME FRAME. SEVERE THREAT WILL BE LOW...DUE TO LACK OF FORCING MECHANISMS...HOWEVER ANY STORM INTERACTION OR MCS OUTFLOW COULD EASILY CHANGE THAT WITH CURRENT AIR MASS IN PLACE. HEAT INDEX VALUES WILL RUN BETWEEN 95 AND 100 ON FRIDAY WITH MORE LIKE AROUND 100 ON SATURDAY. WILL HIGHLIGHT THIS IN THE HWO AS WELL AS THE ZONES. LATEST MODEL CONSENSUS IS FOR A FASTER FRONT ARRIVAL. SHOULD BE SOME GOOD PUSH BEHIND THE BOUNDARY...SO WILL PLAY ALONG SLIGHTLY. HAVE 40 POPS FOR SATURDAY NIGHT...WITH A 20 TO 30 POP GRADIENT FROM NW TO SE ON SUNDAY AS DRY AIR RUSHES IN AND FRONT SHEARS OUT. EXTENDED...(MONDAY THROUGH THURSDAY) NICE AIR MASS CHANGE IN STORE FOR THE AREA THROUGH THE MIDDLE OF NEXT WEEK AS LARGE AREA OF HIGH PRESSURE STAYS ACROSS THE OHIO VALLEY AND BRINGS A PROLONGED PERIOD OF A NORTHERLY COMPONENT TO THE WIND. THIS WILL RESULT IN MUCH MORE PLEASANT CONDITIONS ACROSS EASTERN KENTUCKY. TEMPERATURES WILL MODIFY SLOWLY TOWARD THE END OF THE NEXT WORKWEEK...AS ANOTHER LOW PRESSURE SYSTEM SLOWLY MOVES EAST OUT OF THE PLAINS AND WINDS SLOWLY VEER TOWARD THE SOUTH ONCE AGAIN. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && ABE
Hazardous weather outlook, Aug 19, 5:03 AM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 503 AM EDT FRI AUG 19 2005 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-201100- BATH-BELL-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-HARLAN-JACKSON- JOHNSON-KNOTT-KNOX-LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MARTIN- MCCREARY-MENIFEE-MONTGOMERY-MORGAN-OWSLEY-PERRY-PIKE-POWELL-PULASKI- ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 503 AM EDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS EASTERN KENTUCKY. THERE IS THE SLIGHT RISK...MAINLY NORTH OF THE MOUNTAIN PARKWAY...THAT SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ANY THUNDERSTORM CARRIES THE POTENTIAL OF PRODUCING VERY HEAVY RAINFALL. HIGH HUMIDITY LEVELS WILL COMBINE WITH AFTERNOON TEMPERATURES IN THE LOWER 90S TO PRODUCE HEAT INDEX VALUES BETWEEN 95 AND 100 DEGREES ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY MORNING. A FEW OF THE STORMS ON SATURDAY MAY REACH SEVERE LEVELS WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS...ALONG WITH HEAVY RAINFALL. HEAT INDEX VALUES SATURDAY AFTERNOON WILL CLIMB TO AROUND 100 DEGREES FOR MOST AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN STORM DAMAGE AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. ABE
Nearby
Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.